Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2016, 6:02 PM EDT for Jasper County, South Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 3, 2016, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 7 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:05 PM EDT | TSTM WND DMG | 5 Ssw Gillisonville, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN AND IN THE ROADWAY NEAR THE INTERSECTION OF BAILEY MILLS ROAD AND CALF PEN BAY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WUUS52 KCHS 032202
SVRCHS
SCC053-032300-
/O.NEW.KCHS.SV.W.0032.160603T2202Z-160603T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGELAND...
MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...TILLMAN...GRAYS...
PINELAND AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3272 8098 3270 8097 3269 8095 3266 8095
3265 8096 3262 8092 3262 8090 3254 8084
3252 8085 3241 8108 3261 8121 3275 8102
TIME...MOT...LOC 2202Z 140DEG 7KT 3257 8098
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
430
WWUS52 KCHS 032217
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI JUN 3 2016
SCC053-032300-
/O.CON.KCHS.SV.W.0032.000000T0000Z-160603T2300Z/
JASPER SC-
617 PM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR JASPER COUNTY...
AT 617 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGELAND...
MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...TILLMAN...GRAYS...
PINELAND AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3272 8098 3270 8097 3269 8095 3266 8095
3265 8096 3262 8092 3262 8090 3254 8084
3252 8085 3241 8108 3261 8121 3275 8102
TIME...MOT...LOC 2217Z 101DEG 7KT 3255 8103
HAIL...1.00IN
WIND...60MPH
$$778
WWUS52 KCHS 032230
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT FRI JUN 3 2016
SCC053-032300-
/O.CON.KCHS.SV.W.0032.000000T0000Z-160603T2300Z/
JASPER SC-
630 PM EDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR JASPER COUNTY...
AT 630 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
RIDGELAND...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIDGELAND...TARBORO...COOSAWHATCHIE...GRAHAMVILLE...TILLMAN...GRAYS...
PINELAND AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3272 8098 3270 8097 3269 8095 3266 8095
3265 8096 3262 8092 3262 8090 3254 8084
3252 8085 3241 8108 3261 8121 3275 8102
TIME...MOT...LOC 2230Z 140DEG 7KT 3257 8105
HAIL...1.00IN
WIND...60MPH
$$337
WWUS52 KCHS 032250
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT FRI JUN 3 2016
SCC053-032300-
/O.EXP.KCHS.SV.W.0032.000000T0000Z-160603T2300Z/
JASPER SC-
650 PM EDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY WILL EXPIRE AT
700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3272 8098 3270 8097 3269 8095 3266 8095
3265 8096 3262 8092 3262 8090 3254 8084
3252 8085 3241 8108 3261 8121 3275 8102
TIME...MOT...LOC 2240Z 140DEG 7KT 3257 8105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:01 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 3, 6:01 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
601 PM EDT FRI JUN 3 2016
.SYNOPSIS...
Atlantic high pressure will extend across the area into Saturday.
A cold front will slowly approach the region Sunday then cross
through the area early next week. Tropical low pressure should
pass south and east of the area on Tuesday. High pressure will
then return for the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Mid level lapse rates are weak enough where we haven't yet seen
much vertical growth, despite favorable low level lapse rates.
Thus the strength of convection has been held in check. But the
thermodynamics where boundary mergers and interactions do occur
remain conducive for isolated storms to produce damaging wind
gusts through 8 or 9 pm, resulting from DCAPE as high as 1200-1300
J/kg and Cape in the hail growth zone of 850-950 J/kg perhaps
favorable for nickel to quarter sized hail. This is most likely in
the region that is near, south and west of Statesboro, and near
and west of I-95 in South Carolina. We will clean up the
Hazardous Weather Outlook to highlight just this area.
Pwat of 1.8 inches and a storm motion that is virtually non-existent
will also produce a potential for at least minor flooding concerns.
Looks to be difficult to achieve the 1 hour flash flood guidance
of 2.5 to 3 inches of rain, so the potential for more significant
flooding is quite low.
The bulk of the convection should start to dwindle after sunset,
although boundary interactions and the collision of the east coast
sea breeze with the Gulf of Mexico sea breeze could allow for
storms to linger longer as they move into locations west and
southwest of Statesboro. While it is possible that boundary
interactions could allow for at least isolated convection to go
further into the night, right now our forecast shows everything in
the local area done by 1 or 2 am.
Expect an expansion of various layered clouds with the storms
this evening, resulting in partly to mostly cloudy skies. Then
the convective debris clouds will gradually diminish in coverage
and opaqueness overnight. If clouds thin quick enough overnight,
given geostrophic winds less than 10 kt and condensation pressure
deficits of 10-20 mb, a little fog could form where it rained
earlier. Nothing added to the girds at this time yet since ground
temps are quite warm and it'll be hard to reach our cross-over
temps.
It'll be another unseasonably warm and muggy night, with lows
fortunately to even fall to the lower and middle 70s. Not quite as
warm as record high mins, but 4-8F above early June norms.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday: The mid level ridge over the southeast coast will begin to
weaken but very slowly, as warm temps aloft and poor lapse rates
will continue to prevail for the most part. Along and to the west of
I-95 during the afternoon hours, pwats are forecast to increase to
near 2 inches and broad low level convergence between the Atlc and
Gulf Coast sea breezes suggest scattered convection will develop
across inland se Georgia mainly to the south of I-16. Scattered
storms may also fire across inland South Carolina later in the
afternoon. Strong thermodynamics and mesoscale boundary interaction
may result in brief intense updrafts and perhaps isolated severe
thunderstorms over mainly inland areas. We capped pops at 30/40
percent inland and south, to slight chance along the coast. Hot
weather will prevail with highs in the lower to mid 90s and
afternoon heat indices rising just above 100 degrees many areas.
Rain chances should diminish after late evening. Lows will be mild;
in the lower to mid 70s.
Sunday: An upper trough stretching from the Great Lakes into the
deep south will enhance deep layered southwest flow along with
modest mid level height falls during the day. The best upper forcing
and perhaps some jet phasing is likely to occur north of the region.
Much of of the Carolinas remain in a slight to enhanced risk for
severe weather according to the Storm Prediction Center. Convective
development will likely be complex with timing uncertainties for
much of the day along with extremely deep moisture; pwats as high as
2.3 inches progged for coastal zones. The increasing wind fields
suggest potential for organization and we will maintain the severe
weather highlights in our Hazardous Weather Outlook. At this time
the best chances for strong to severe tstms and locally very heavy
downpours appear to be during the afternoon and evening hours.
Monday: Forecast complexities only increase as dynamics move out by
late Sunday Night, but a broad baroclinic region is left behind over
south Georgia and the coastal Carolinas. The models continue to show
low pres with tropical origins developing over the eastern Gulf of
Mexico and approaching north Florida. This scenario would enhance
rains across the entire forecast area by later in the day on Monday
and persisting on Monday Night. The GFS and ECMWF are dissimilar
with QPF fields during this time periods, but we have bumped up pops
to likely along coastal areas and across southern Georgia zones to
trend late Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Models are in good agreement in shifting low pres or a possible
tropical system just off the Georgia and Carolina coast on Tuesday.
It is too early to tell how the structure of the complex system
plays out, but it has a decent potential to spread heavy rains
across south Georgia and perhaps right along coastal zones as it
ejects over the Atlc off the coast on Tuesday. As is normally the
case, a change in the track of this low could lead to a radically
different forecast. Regardless, central U.S. high pressure will
build into our area Wednesday and Thursday, bringing drier
conditions.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
KCHS: VFR.
KSAV: VFR. Isolated-scattered showers/tstms will stay southwest and
west of the airfield this evening.
Extended Aviation Outlook: Brief flight restrictions are possible
each afternoon resulting from showers/tstms. The highest risk is
Sunday afternoon and evening. Rains, lower cigs and vsbys may
develop Monday Night into Tuesday along the coastal corridor.
&&
.MARINE...
Tonight: An elongated east to west ridge of sub-tropical Atlantic
high pressure along roughly 30-31N latitude will prevail and
extend over the local waters. Early on with sea breeze influences
the winds will average southeast or south at or below 15 kt,
before veering around to the southwest at similar speeds late this
evening and overnight. While there has been a little 13-15 second
swell arriving from the northeast and most likely originating from
a deep low in the northern Atlantic, most of the wave energy is
due to shorter period swells and wind waves. On average, nothing
more than 2-4 ft however will occur.
Saturday: Southerly flow should remain below 15 kt for much of the
day but a late afternoon and evening uptick should push speeds up to
15 kt across the waters. Seas will range from 2 to 4 ft, highest
over offshore waters beyond the buoys.
Sunday: A moderate pres gradient will maintain a s to sw flow around
15 kt into Sunday Night with 3 to 4 foot waves. Increasing potential
that stronger thunderstorms begin to impact the marine waters.
Monday into Tuesday: Marine interests should monitor for potential
tropical development in the Gulf by Monday. Models indicate that
low pres may enhance winds Monday Night into Tuesday as the low
races ejects off the north Florida coast and into nearby Atlc waters.
Deteriorating conditions are likely with heavy rains and perhaps
gusty and shifting winds, dependent on the track of the low.
Wednesday: Winds and seas should subside as the low pulls well
offshore and high pres builds in.
&&
.TIDES/COASTAL FLOODING...
The area has entered a period of King Tides, resulting from the
Perigean Spring Tidal influence. The latest extra-tropical surge
guidance takes both Charleston Harbor and Fort Pulaski into
moderate flood thresholds for the evening high tide cycle, which
seems very reasonable given tidal trends noted over the past few
days.
As a result, a Coastal Flood Advisory remains in effect for all
coastal zones until 10 pm, with the exception of Tidal Berkeley,
where levels will not quite reach advisory thresholds. Expect peak
tides of 7.4-7.7 ft MLLW in the Charleston Harbor with 9.4-9.7 ft
MLLW at Fort Pulaski. The most significant impacts will be in
Downtown Charleston where some road closures are almost a
certainty, and water will likely spread onto if not across Route
80, where it is possible that a part of the road may close.
Tides levels are expected to slowly increase through the weekend
with predicted levels forecast to well into Coastal Flood Advisory
thresholds and possibly approach Coastal Flood Warning thresholds,
especially in the Charleston Harbor. Coastal Flood Advisories
will be needed with the possibility of Coastal Flood Watches and
Warnings for some areas.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory until 10 PM EDT this evening for GAZ117-
119-139-141.
SC...Coastal Flood Advisory until 10 PM EDT this evening for
SCZ048>051.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 3, 3:56 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EDT FRI JUN 3 2016 SCZ048>050-040800- BEAUFORT-COASTAL COLLETON-CHARLESTON- 356 AM EDT FRI JUN 3 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR TO MODERATE COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. THERE IS A CHANCE THAT MAJOR FLOODING COULD OCCUR AS KING TIDES PEAK. COASTAL FLOOD ADVISORIES...WATCHES AND WARNING MAY BE NEEDED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-040800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-040800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ051-040800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- COASTAL JASPER- 356 AM EDT FRI JUN 3 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR TO MODERATE COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ052-040800- TIDAL BERKELEY- 356 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS AND FLOODING...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE... ESPECIALLY BETWEEN 3 PM AND 7 PM. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY. IT IS LIKELY THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON SUNDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. COASTAL FLOODING...MINOR COASTAL FLOODING WILL OCCUR DURING THE EVENING HIGH TIDES THROUGH THE WEEKEND. COASTAL FLOOD ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 3, 3:19 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT FRI JUN 3 2016
SCZ052-031945-
TIDAL BERKELEY SC-
319 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DON HOLT BRIDGE...OR NEAR HANAHAN...MOVING
NORTH AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...NORTH CHARLESTON...GOOSE CREEK...HANAHAN...NAVAL WEAPONS
STATION CHARLESTON...DON HOLT BRIDGE AND DANIEL ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3303 7986 3287 7986 3287 7989 3285 7990
3286 7996 3289 7997 3291 7995 3291 7998
3293 8000 3300 8000 3301 7999
TIME...MOT...LOC 1919Z 169DEG 12KT 3290 7993Local storm report, Jun 3, 3:46 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 E HANAHAN 32.91N 79.98W
06/03/2016 E0.70 INCH BERKELEY SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED DIME SIZED HAIL ON
INNOVATION DRIVE ON THE NAVAL WEAPONS STATION.
&&
EVENT NUMBER CHS1600278
BSHSpecial weather statement, Jun 3, 3:56 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT FRI JUN 3 2016
GAZ114-032030-
TATTNALL GA-
356 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY UNTIL
430 PM EDT...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF GLENNVILLE...OR 11 MILES
NORTHEAST OF SURRENCY...MOVING NORTH AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GLENNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3204 8221 3205 8220 3193 8190 3179 8200
3182 8202 3181 8203 3187 8211 3189 8212
3189 8213 3191 8213 3190 8215 3191 8222
TIME...MOT...LOC 1956Z 198DEG 13KT 3186 8210Special weather statement, Jun 3, 5:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT FRI JUN 3 2016
GAZ101-032145-
EFFINGHAM GA-
519 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
UNTIL 545 PM EDT...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINEORA...OR NEAR SPRINGFIELD...MOVING
NORTHWEST AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SPRINGFIELD...RINCON...GUYTON...EGYPT...MARLOW...STILLWELL...SHAWNEE AND
PINEORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3249 8154 3257 8133 3256 8132 3226 8119
3217 8137 3229 8146 3230 8145 3233 8146
3233 8148 3242 8154 3245 8152 3247 8154
TIME...MOT...LOC 2119Z 157DEG 26KT 3230 8133Special weather statement, Jun 3, 5:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI JUN 3 2016
SCZ047-032215-
INLAND JASPER SC-
537 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
615 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSAWHATCHIE...OR 7 MILES NORTH OF
RIDGELAND. THIS STORM WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RIDGELAND...COOSAWHATCHIE...GILLISONVILLE AND GRAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3270 8097 3269 8094 3266 8095 3265 8096
3262 8091 3256 8087 3251 8098 3265 8111
3272 8098
TIME...MOT...LOC 2137Z 150DEG 4KT 3259 8097Special weather statement, Jun 3, 5:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT FRI JUN 3 2016
GAZ100-115-032230-
BULLOCH GA-EVANS GA-
556 PM EDT FRI JUN 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EVANS
COUNTIES UNTIL 630 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEVILS...OR NEAR CLAXTON...MOVING NORTHEAST
AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DAISY AND NEVILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3223 8192 3235 8177 3218 8166 3215 8176
3214 8186
TIME...MOT...LOC 2156Z 234DEG 11KT 3223 8183The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:18 AM EDT | Coastal Flood Advisory | CHS | 19 hr | |
| Jun 3, 3:19 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 3, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 58 min |
| Jun 3, 5:37 PM EDT | Special Weather Statement | CHS | Jasper | 38 min |
| Jun 3, 7:51 PM EDT | Special Weather Statement | CHS | Dorchester | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.